Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 12, NWS Mobile, AL

September 27, 2022Escambia County, Okaloosa County, Santa Rosa County, Florida; 9 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this wind advisory at Sep 27, 2022, 3:01 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; 9 counties in Alabama; 5 counties in Mississippi. It took effect at Sep 27, 2022, 10:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2022, 3:01 PM CDT (20:01 UTC)
In effect from
Sep 27, 2022, 10:00 PM CDT
Expired
Sep 29, 2022, 4:00 AM CDT
In force
30 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2382 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS74 KMOB 272001
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
301 PM CDT Tue Sep 27 2022

ALZ265-266-FLZ202-204-206-280415-
/O.NEW.KMOB.WI.Y.0012.220928T0300Z-220929T0300Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
301 PM CDT Tue Sep 27 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From 10 PM this evening to 10 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
850 
WWUS74 KMOB 280332
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1032 PM CDT Tue Sep 27 2022

ALZ265-266-FLZ202-204-206-281200-
/O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0300Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
1032 PM CDT Tue Sep 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until 10 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
743 
WWUS74 KMOB 280916
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
416 AM CDT Wed Sep 28 2022

ALZ051>053-055-056-059-060-261>264-FLZ201-203-205-MSZ067-075-076-
078-079-281730-
/O.EXB.KMOB.WI.Y.0012.000000T0000Z-220928T2300Z/
Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-
Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Homewood, Monroeville, 
Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle,
Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, 
Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
416 AM CDT Wed Sep 28 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Northeast winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ265-266-FLZ202-204-206-281730-
/O.EXT.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
416 AM CDT Wed Sep 28 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
514 
WWUS74 KMOB 281551
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1051 AM CDT Wed Sep 28 2022

ALZ051>053-055-056-059-060-261>264-FLZ201-203-205-MSZ067-075-076-
078-079-282300-
/O.CON.KMOB.WI.Y.0012.000000T0000Z-220928T2300Z/
Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-
Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Homewood, Monroeville, 
Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle,
Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, 
Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
1051 AM CDT Wed Sep 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ265-266-FLZ202-204-206-290000-
/O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
1051 AM CDT Wed Sep 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
420 
WWUS74 KMOB 281753
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1253 PM CDT Wed Sep 28 2022

ALZ051>053-055-056-059-060-261>264-FLZ201-203-205-MSZ067-075-076-
078-079-282300-
/O.CON.KMOB.WI.Y.0012.000000T0000Z-220928T2300Z/
Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Wayne-Perry-
Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Homewood, Monroeville, 
Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle,
Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, 
Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
1253 PM CDT Wed Sep 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ265-266-FLZ202-204-206-290300-
/O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
1253 PM CDT Wed Sep 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
545 
WWUS74 KMOB 290133
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
833 PM CDT Wed Sep 28 2022

ALZ265-266-FLZ202-204-206-290900-
/O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
833 PM CDT Wed Sep 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph,
  especially along the coast. 

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Sep 27, 1:08 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 27, 1:08 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Tue Sep 27 2022

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 105 PM CDT Tue Sep 27 2022

General VFR conditions expected through the forecast. North to
northeasterly winds 10 to 15 knots and gusty will rise to 15 to
20 knots and gusty by the end of the forecast Wednesday. With
temperatures cooling overnight shrinking the boundary layer, Low
level winds shear is expected to become a problem by late evening
through the overnight hours. Areas along and south of Highway 84
are expected to be most affected.
/16

&&

.NEAR TERM...
(Now through Wednesday)
Issued at 105 PM CDT Tue Sep 27 2022

Through the Near Term, increasing north to northeasterly winds
over the area as Ian moves onshore over the Florida Peninsula
will continue to usher in a drier and cooler airmass. Well below
seasonal temperatures are expected (high temperatures in the upper
70s to lower 80s with low temperatures dropping to around 5o well
north of Highway 84 to upper 50s south of I-10).

The biggest issue in the Near Term is the continued influx of dry
air, with daytime relative humidity values dropping into the
20-25% or lowwe over the forecast area this afternoon and again
Wednesday. Combined with the stronger winds, burning is
discouraged.

Am going to issue a wind advisory in the coming package for our
coastal zones beginning tonight lasting through Wednesday, with
frequent gusts above 35kt expected.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      53  81  50  78  54  82  60  85 /   0   0   0   0   0  10  20  20
Pensacola   57  82  55  80  59  82  65  84 /   0   0   0   0  10  20  30  30
Destin      60  82  59  80  63  82  66  83 /   0   0   0  10  10  30  30  30
Evergreen   49  79  48  76  52  79  58  79 /   0   0   0   0   0  20  30  30
Waynesboro  50  79  46  77  50  79  55  79 /   0   0   0   0   0  10  10  20
Camden      50  77  48  76  50  78  57  75 /   0   0   0   0   0  20  20  30
Crestview   52  81  52  78  56  80  62  80 /   0   0   0   0  10  30  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for ALZ051>060-
     261>266.

     Red Flag Warning until 7 PM CDT this evening for ALZ059-060-
     261>266.

     High Rip Current Risk from Wednesday morning through late Friday
     night for ALZ265-266.

FL...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for FLZ201>206.

     Red Flag Warning until 7 PM CDT this evening for FLZ201>206.

     High Rip Current Risk from Wednesday morning through late Friday
     night for FLZ202-204-206.

MS...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for MSZ067-075-
     076-078-079.

     Red Flag Warning until 7 PM CDT this evening for MSZ078-079.

GM...Small Craft Advisory until 6 PM CDT Thursday for GMZ630-633>636.

     Small Craft Advisory until 10 PM CDT this evening for GMZ631-632-
     650-655-670-675.

     Gale Warning from 10 PM this evening to 6 PM CDT Thursday for
     GMZ631-632-650-655-670-675.

     Small Craft Advisory from 6 PM Thursday to 6 AM CDT Saturday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:33 AM CDTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa61 hr
Sep 27, 4:50 AM CDTRed Flag WarningMOBEscambia, Okaloosa, Santa Rosa14 hr
Sep 27, 4:50 AM CDTRed Flag WarningMOBEscambia, Okaloosa, Santa Rosa38 hr
Sep 27, 10:26 AM CDTGale WarningMOB58 hr
Sep 27, 10:26 AM CDTSmall Craft AdvisoryMOB65 hr

Nearby

Wind Advisories in Alabama, 2022Wind Advisories in Mississippi, 2022Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.